Jump to content

Photo

Headaches On Accutane

headaches accutane side effects

2 replies to this topic

#1 Ellenrgan

Ellenrgan

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 29-December 12

Posted 29 December 2012 - 10:33 PM

I have been on accutane for about 4 months now, I'm 5'3 110 pounds so I take 40 mg per day. Recently I have been experiencing frequent headaches. I am wondering if this is a side effect of accutane and what sort of risks are associated with these headaches. I was having mild headaches at the beginning of my treatment so I never mentioned it to my dermotologist, but I'm a bit worried now.

#2 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,663
    Likes: 104
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 30 December 2012 - 08:57 PM

You need to let your derm know! I'd say that if you were in the beginning of your tx it could possibly be dehydration...but it is stated in the RX info that it can cause intercranial pressure and psudeo tumor. Is your vision fine, do you have anyother symptoms???

We aren't doctors it may be nothing, but I would call your derm asap!

#3 OldogNewTricks

OldogNewTricks

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Likes: 5
About Me
  • Gender:Not Telling
  • Location:Los Angeles
  • Interests:Parents offering info re acutane and teens
  • Joined: 10-February 13

Posted 11 February 2013 - 10:02 PM

Hi, we see you haven't posted on this site lately but we still wanted to respond hoping you will see this.

We have a 20 yr old daughter who took accutane while a freshman in hs. It worked its wonders and today her skin 

is flawless! our 14 yr old is in her 3rd month on accutane which is why we joined; to get as much info as possible with this second

go round for our second child. 

 

both of our children seem to be having basically the same side effects; dry lips, excema on hands and arms on and off; joint pain and a real hard time focusing.

 

But, 18 months after our oldest daughter completed her accutane, she started with headaches, which developed into severe migraines. She had never had this problem. Took her to the derm, her regular dr, neroulogists, nobody could figure it out. After several months, the migraines stopped. Then she got depressed for a short time and stayed home from school about 3 months.

 

so, do not ignore the  headaches! Talk to your derm!

 

As for us, we swear it was the accutane that caused the migraines.The drs said no!  Believe me, we are keeping a real close eye on our 14 year old (we just had a family meeting to make sure everything is cool!). From our experience, we think our older daughter got the migraines b/c:

 

1. she was really stressing over school; she attended a very competitive college prep hs and studied almost eveyday until 1 am! so, not enough sleep we think contributed.

 

2. Stress, she had to have a 4.0, a perfect SAT score so she would get into the college of her choice. Stress we are sire was a cause.

 

3. no method to decompress. She stopped playing sports b/c of the joint pain. My youngest plays club volleyball and we didn't want her to stop this b/c this is a stress reliever; but the joint pain from accutane got bad; she dealt with this with advice from big sister: stretch morning and nite everyday; warm up really good before practice -15-20 exercise bike-take motrin and ice knees after practice. 

 

Please don''t ignore those headaches; if you are on accutane, this could be the cause. talk to your derm but think about 1,2,3 above and see if this helps

Good luck!



forgot to mention, our 14 yr old is also 110 lbs, is on 40mg and a 5 month plan. She had headaches at the start of treatment,but they have stopped. Her main issue is focusing, her body is pretty sore but this if from volleyball and she gets the tane-rash off and on. she takes her accutane with dinner along with an omega fish oil before bed. she drinks lots of water and gatorade to stay hydrated. 

Good luck and please talk with your dr.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users